Georgia, 2007

Tornadoes and Damaging Winds in Georgia, March 1 to 2, 2007

March 1 to 2, 2007 · NWS TAE · 18 events in 11 counties and zones

Severe thunderstorms developed during the afternoon of March 1 ahead of advancing warm front across southwest Georgia, producing several reports of wind damage. Later that evening into the predawn hours of March 2, a squall line formed ahead of a cold front, with several reports of wind damage and tornadoes across portions of southwest and south central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
6
Injuries
5
Property damage
$6.4 million
Crop damage
$500,000
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe thunderstorms developed during the afternoon of March 1 ahead of advancing warm front across southwest Georgia, producing several reports of wind damage. Later that evening into the predawn hours of March 2, a squall line formed ahead of a cold front, with several reports of wind damage and tornadoes across portions of southwest and south central Georgia. One of the tornadoes tore through a mobile home park just north of Newton, killing six and injuring three.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 1, 2:20 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 1, 2:20 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST THU MAR 1 2007

.SYNOPSIS...CONVECTION CONTINUES TO FIRE ALONG AND JUST TO THE S OF
THE WARM FRONT AS IT PUSHES THROUGH THE CWA EARLY THIS AFTERNOON.
SUPERCELLS ARE BEGINNING TO DEVELOP ACROSS SE AL AND THE WESTERN FL
PANHANDLE...AND SOME OF THESE WILL BE CAPABLE OF SPAWNING TORNADOES
AS THEY HEAD OFF TO THE NE...WHILE THE ENTIRE AREA OF STORMS MOVES
SLOWLY EASTWARD. THE TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE
CWA UNTIL 8 PM EST...7 PM CST..AS THE MAIN SQUALL LINE IS STILL WELL
OFF TO THE WEST IN ITS DEVELOPMENTAL STAGES. OVER THE COASTAL
WATERS...WINDS AND SEAS ARE MAINTAINING THEIR SLOW ASCENT...AND
APPEAR ON TRACK TO REACH SCA LEVELS BEFORE THE AFTERNOON IS
THROUGH.

&&

.SHORT TERM...AS MENTIONED ABOVE...WITH THE PRE-FRONTAL SQUALL LINE
STILL WELL OFF TO OUR WEST...THE THREAT FOR SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND POSSIBLE TORNADOES WILL CONTINUE WELL INTO
THIS EVENING. THE SHEAR PROFILE ACROSS THE REGION WILL BECOME LESS
DIRECTIONAL AND MORE LINEAR AHEAD OF THE SQUALL LINE...BUT THE SPEED
SHEAR SHOULD REMAIN STRONG ENOUGH TO SUPPORT DERECHOES AND POSSIBLE
TORNADOES WITH THE SQUALL LINE ITSELF. THE COLD FRONT IS EXPECTED TO
MOVE THROUGH VERY LATE TONIGHT WITH COOLER AND DRIER BUILDING IN
...BUT IT MAY STALL OVER NE FL AND ALLOW A WEAK WAVE TO DEVELOP AND
MOVE ALONG IT OVER THE NE GULF. THE GFS APPEARS TO BE OVERDONE WITH
THIS WAVE AT THE PRESENT TIME...SO WILL TRIM BACK MAV POPS AT LEAST
20-30 PERCENT ACROSS THE SE FL BIG BEND. ANOTHER WEAK SHORTWAVE MAY
ATTEMPT TO PULL SOME MOISTURE FROM THE STALLED OUT FRONT BACK TO THE
N ON SATURDAY... BEFORE A STRONG SFC RIDGE EJECTS EVERYTHING OUT TO
THE E LATER ON SUNDAY.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...THE GFS SHOWS RAIN
CHANCES CONTINUING OVER MOST OF THE LOCAL REGION DUE TO THE PRESENCE
OF THE AFOREMENTIONED FRONT. THIS FRONT GETS A GOOD KICK LATE SUNDAY
AS THE UPPER THROUGH DIGS DEEPER AND STRONG SURFACE HIGH BUILDS IN
THE WEST. THE REMAINDER OF THE FORECAST PERIOD WILL BE DRY WITH
BELOW NORMAL TEMPS. A WIDESPREAD LIGHT FREEZE IS POSSIBLE MONDAY
MORNING.

&&

.MARINE...MAIN CONCERN WILL BE TIMING THE END OF THE SCA WHICH WILL
LAST THROUGH TONIGHT AND INTO FRIDAY MORNING.

&&

.AVIATION...MESSY DAY ACROSS THE FORECAST AREA FOR AVIATION. WARM
FRONT WILL SLOWLY PULL NORTH ACROSS THE AREA THROUGH THE DAY WITH
SCATTERED TO NUMEROUS SHOWER ACTIVITY. GENERALLY LOOKING AT MVFR
CONDITIONS FOR CIGS/VIS WITH THE SHOWERS WITH TEMPO THUNDERSTORMS
BRINGING CONDITIONS DOWN INTO THE IFR RANGE AND PERHAPS A BIT LOWER
WITH ANY REALLY HEAVY DOWNPOURS. WINDS WILL ALSO BE RATHER GUSTY
WITH FREQUENT GUSTS THIS AFTERNOON INTO THE 15 TO 20 KNOT RANGE. COLD
FRONT WILL THEN APPROACH AND CROSS THE AREA DURING THE EVENING AND
FIRST PART OF THE NIGHT. A BAND OF SHOWERS AND THUNDERSTORMS...SOME
STRONG TO SEVERE IS LIKELY WITH THIS FRONT. BEST CHANCE FOR THESE
SEVERE STORMS WILL BE DURING THE LATE AFTERNOON AND EARLY TO MID
EVENING FROM KDHN TO KABY AND KPFN THEN SPREADING TO KTLH AND KVLD
DURING THE MID EVENING AND EARLY MORNING HOURS.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING
ACROSS THE FL PANHANDLE ON FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  55  69  38  65  42 /  90  20  10  10  30
PANAMA CITY  55  68  42  69  43 /  90  10  10  10  20
DOTHAN       48  69  39  68  38 /  90  10  10  10  20
ALBANY       54  66  40  68  38 /  90  10  10  10  20
VALDOSTA     55  66  40  65  42 /  90  20  10  10  30
CROSS CITY   61  67  48  64  45 /  80  30  10  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FRIDAY AFTERNOON FOR INLAND WALTON...
HOLMES...WASHINGTON...JACKSON...GULF...CALHOUN...LIBERTY...GADSDEN...
AND LEON.
GM...SCA ALL LEGS.

&&

AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD
LONG TERM...BARRY
Hazardous weather outlook, Mar 1, 5:11 AM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST THU MAR 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-021015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/

..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
MOST OF THE LOCAL TRI-STATE REGION...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL
LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE
WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE
STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE
LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH
RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR
SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF
THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL
WATERS THIS AFTERNOON AND INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND
COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT
IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY
AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA
OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER
WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES
ARE EXPECTED INTO MID NEXT WEEK.

.SPOTTER STATEMENT...
SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS
SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR
WARNING COVERING OUR REGION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Local storm report, Mar 1, 2:36 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TORNADO          SW ENTERPRISE           31.31N 85.85W
03/01/2007                   COFFEE             AL   EMERGENCY MNGR

            EM REPORTED TORNADO ON GROUND OVER ENTERPRISE MUNICIPAL
            AIRPORT. NO DAMAGE REPORTS YET.

0220 PM     TORNADO          LEVEL PLAINS            31.30N 85.78W
03/01/2007                   DALE               AL   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON CR1 NEAR LEVEL PLAINS. NO
            DAMAGE REPORTS YET.

0225 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   PUBLIC

            TORNADO REPORTED ON GROUND ON FT RUCKER BLVD IN
            ENTERPRISE. NO DAMAGE REPORTS YET.

&&

LANIER
Local storm report, Mar 1, 2:43 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             OZARK                   31.46N 85.64W
03/01/2007  E1.75 INCH       DALE               AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED.

0235 PM     HAIL             NEWTON                  31.33N 85.60W
03/01/2007  E1.00 INCH       DALE               AL   PUBLIC

            QUARTER SIZED HAIL REPORTED

&&

LANIER
Local storm report, Mar 1, 2:49 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   NWS EMPLOYEE

            IN COFFEE COUNTY...1/8 MILE WIDE DAMAGE PATH THROUGH
            ENTERPRISE. POSSIBLY DOZENS OF HOMES DAMAGED. BASED ON
            RADAR...TORNADO WENT THROUGH ENTERPRISE AT 110PM CST.

&&

LANIER
Local storm report, Mar 1, 3:02 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   BROADCAST MEDIA

            STUDENTS REPORTED TRAPPED IN ENTERPRISE HIGH SCHOOL GYM.
            POSSIBLE INJURIES. REPORTED BY TV STATION WSFA.

&&

LANIER
Local storm report, Mar 1, 3:06 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     W ABBEVILLE             31.57N 85.25W
03/01/2007                   HENRY              AL   EMERGENCY MNGR

            STATE ROAD 7 WEST OF ABBEVILLE. TREES AND POWERLINES
            DOWN.

&&

LANIER
Local storm report, Mar 1, 3:11 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   LAW ENFORCEMENT

            DOWNTOWN ENTERPRISE HIT HARD. DAMAGE AFFECTED DIXIE DRIVE
            AND COLLEGE STREET. INJURIES REPORTED.

&&

LANIER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 tornado, 7 thunderstorm wind. Local standard time, as filed.

Tornado, Clay

When
March 1, 3:24 PM EST to 3:36 PM EST
Where
Clay County, 5.8 mi NW of Ft Gaines to 9.7 mi N of Ft Gaines
Rating
EF0
Path length
6.94 mi
Path width
100 yd
Continued into
Quitman, Ga (TAE)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.659, -85.120

After crossing from Alabama across Lake Eufaula, the tornado damaged several homes along Lakeview Drive, Macedonia Road, and Pataula Heights Lane. The tornado then approached Pataula Shores Circle and crossed State Highway 39. It snapped or uprooted many pines in and around Mt Zion Church Road, Frontage Trail and Hatcher Road before crossing the Clay-Quitman county line. |

Tornado, Quitman

When
March 1, 3:36 PM EST to 3:38 PM EST
Where
Quitman County, 3.51 mi S of Hatcher to 3.01 mi SSW of Hatcher
Rating
EF0
Path length
0.91 mi
Path width
50 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
31.769, -85.020

The tornado moved from Clay County into Quitman County along Hatcher Road before it lifted. Numerous trees were snapped.

Thunderstorm Wind, Randolph

When
March 1, 3:45 PM EST
Where
Randolph County, 2 mi NW of Cuthbert
Measured
55 kt (63 mph) estimated gust
Property damage
$250
Reported by
Fire Department/Rescue
Coordinates
31.790, -84.824

The Cuthbert Fire/Rescue reported several trees down just northwest of Cuthbert.

Thunderstorm Wind, Quitman

When
March 1, 8:30 PM EST
Where
Quitman County, 1 mi SE of Hatcher
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.810, -85.008

The Quitman County Sheriff reported numerous trees down just southeast of Hatcher.

Thunderstorm Wind, Randolph

When
March 1, 8:40 PM EST
Where
Randolph County, 6 mi NW of Cuthbert
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
31.831, -84.872

The Cuthbert Fire/Rescue reported numerous downed trees and debris on State Highway 50.

Thunderstorm Wind, Clay

When
March 1, 10:50 PM EST
Where
Clay County, Standleys Store
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Unknown
Coordinates
31.700, -85.080

Several downed trees and power lines were reported.

Tornado, Baker

When
March 1, 11:44 PM EST to March 2, 12:00 AM EST
Where
Baker County, 7 mi W of Newton to 9 mi NE of Newton
Rating
EF2
Path length
14.8 mi
Path width
200 yd
Continued into
Mitchell, Ga (TAE)
Deaths
6 direct, 0 indirect
Injuries
3 direct, 0 indirect
Property damage
$1.3 million
Reported by
NWS Storm Survey
Coordinates
31.320, -84.448

An EF-2 tornado touched down in rural Baker County west of Newton, then traveled rapidly northeast, and caused extensive damage to a mobile home park a mile north of Newton. Six people died and three were injured when their mobile homes were demolished by the tornado. A church was destroyed on State Highway 37 a few miles west of Newton. GEMA and FEMA damage assessments determined ten minor damaged homes, nine major damaged homes, and 18 destroyed homes. The tornado crossed into northern Mitchell County north of Baconton. A state of emergency was declared by the Governor.

Tornado, Mitchell

When
March 2, 12:00 AM EST to 12:08 AM EST
Where
Mitchell County, 2.1 mi W of Baconton to 6.6 mi NE of Baconton
Rating
EF2
Path length
8.22 mi
Path width
200 yd
Continued into
Dougherty, Ga (TAE)
Property damage
$2.3 million
Crop damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.380, -84.206

The EF-2 tornado moved northeast from Baker County into Mitchell County just west of Baconton. GEMA and FEMA assessed 26 minor damaged homes, 25 major damaged homes, and two destroyed homes. Thirteen businesses sustained minor losses. Most of the damage occurred just north of Baconton on Gravel Hill Road in the Pleasant Grove community. Over 200 acres of pecan trees were uprooted. The tornado flipped over a semi on U.S. Highway 19 about four miles north of Baconton then crossed into southeastern Dougherty County. A state of emergency was declared by the Governor.

Tornado, Dougherty

When
March 2, 12:08 AM EST to 12:12 AM EST
Where
Dougherty County, 2.5 mi SE of Putney to 7 mi E of Putney
Rating
EF2
Path length
5.52 mi
Path width
200 yd
Continued into
Worth, Ga (TAE)
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
31.444, -84.090

The EF-2 tornado continued on its northeast track from northern Mitchell County into southeastern Dougherty County. It ripped carports and roof shingles off several homes on County Line Road and Jenkins Road. It also snapped hundreds of trees before it crossed into western Worth County. Ten homes suffered minor damage and two were heavily damaged.

Tornado, Worth

When
March 2, 12:12 AM EST to 12:17 AM EST
Where
Worth County, 4.7 mi NNW of Bridgeboro to 5.2 mi N of Bridgeboro
Rating
EF2
Path length
1.99 mi
Path width
200 yd
Property damage
$175,000
Reported by
NWS Storm Survey
Coordinates
31.463, -84.010

The EF-2 tornado moved into western Worth County from southeastern Dougherty County. It uprooted trees and damaged several mobile homes north of Bridgeboro before lifting.

Tornado, Worth

When
March 2, 12:20 AM EST to 12:28 AM EST
Where
Worth County, 6.5 mi SSW of Sylvester to 2.2 mi S of Sylvester
Rating
EF2
Path length
4.55 mi
Path width
150 yd
Injuries
2 direct, 0 indirect
Property damage
$275,000
Reported by
NWS Storm Survey
Coordinates
31.443, -83.892

This tornado, rated EF-2, was spawned from the same supercell thunderstorm that produced the earlier tornado in Worth County. It touched down near McCarty Road. A brick frame house sustained severe roof damage with a couple of exterior walls collapsing. Two vehicles parked outside were carried into a nearby field. Large oak trees were uprooted, with one falling on a house. One mobile home was flipped over and rolled into a nearby tree. The tornado then moved northeast into a forest and uprooted hundreds of pines. It flattened a house, causing two minor injuries, before lifting just west of State Highway 33.

Thunderstorm Wind, Tift

When
March 2, 12:30 AM EST to 12:33 AM EST
Where
Tift County, 2 mi NW of Chula to 2 mi N of Chula
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.570, -83.574

A Tift County 911 dispatcher reported numerous trees and power lines down across the northern portion of the county.

Tornado, Worth

When
March 2, 12:30 AM EST to 12:35 AM EST
Where
Worth County, 1 mi SSW of Sumner to 2.4 mi E of Sumner
Rating
EF2
Path length
2.93 mi
Path width
200 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.507, -83.757

An EF-2 tornado touched down on Sumner Lakes Road just south of Sumner. One mobile home was completely destroyed, with the debris blown several hundred yards away. The four occupants inside received warning of the approaching tornado and promptly vacated the home for a reinforced shelter. Of the two dozen structures that were damaged, half were heavily damaged. Numerous utility poles and trees in the path of the tornado were snapped.

Tornado, Tift

When
March 2, 12:42 AM EST to 12:48 AM EST
Where
Tift County, 4 mi W of Chula to 3.2 mi NNE of Chula
Rating
EF1
Path length
6 mi
Path width
150 yd
Continued into
Turner, Ga (TAE)
Property damage
$600,000
Reported by
NWS Storm Survey
Coordinates
31.550, -83.618

The EF-1 tornado touched down west of Chula. It damaged 20 homes, of which seven were heavily damaged and 13 suffered minor damage. The tornado also snapped and uprooted numerous trees before it crossed into southeastern Turner County.

Tornado, Turner

When
March 2, 12:48 AM EST to 12:52 AM EST
Where
Turner County, 7 mi SE of Sycamore to 8.9 mi SE of Sycamore
Rating
EF1
Path length
1.9 mi
Path width
150 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
31.598, -83.546

The EF-1 tornado moved from northern Tift County into southeastern Turner County. Many trees on T & C Circle along the Tift-Turner county line were snapped and laid along the fence on the rural road. Roofs were peeled off large metal hay barns. One large barn was destroyed with several others damaged. A pivot irrigation system was damaged. Fifteen homes were damaged, of which two were destroyed, ten with major damage, and three with moderate damage.

Thunderstorm Wind, Brooks

When
March 2, 2:07 AM EST to 2:12 AM EST
Where
Brooks County, 2 mi SW of Quitman to 2 mi SSE of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Unknown
Coordinates
30.760, -83.574

Numerous downed trees were reported across the southern portion of the county.

Thunderstorm Wind, Brooks

When
March 2, 2:40 AM EST to 2:45 AM EST
Where
Brooks County, Quitman to 3 mi E of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.780, -83.550

A Quitman County 911 dispatcher reported several trees and power lines down in Quitman and east of town.

Tornado, Lowndes

When
March 2, 2:55 AM EST to 3:01 AM EST
Where
Lowndes County, 1 mi WSW of Lake Park to 1 mi ENE of Lake Park
Rating
EF0
Path length
2 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.674, -83.195

An EF-0 tornado touched down near the RV park outside Lake Park. Numerous trees were snapped around the RV park with some minor structural damage observed.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Baker2007-03-019FemaleMobile/Trailer HomeDirect
Tornado, Baker2007-03-01MaleMobile/Trailer HomeDirect
Tornado, Baker2007-03-01FemaleMobile/Trailer HomeDirect
Tornado, Baker2007-03-0141MaleMobile/Trailer HomeDirect
Tornado, Baker2007-03-01FemaleMobile/Trailer HomeDirect
Tornado, Baker2007-03-0113FemaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyThe tornado archive for Georgia, 2007Warnings in Georgia, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22792, 23133, 22261, 22262, 22263, 22264, 22275, 22277, 22278, 22279, 22391, 22266, 22392, 22393, 22394, 22267, 22271, 22273.